Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 112, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 29, 2017, 6:51 PM CDT for Van Buren County, Warren County, White County, Tennessee. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2017, 6:51 PM CDT (23:51 UTC)
- Expired
- Apr 29, 2017, 7:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Van Buren County, TN, Warren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 112 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 7:20 PM CDT | TSTM WND DMG | Doyle, TN | DELAYED REPORT FROM SATURDAY 4/29/17. TREES REPORTEDLY BLOWN DOWN IN THE DOYLE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1377 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.4
The text
As transmitted.
341
WUUS54 KOHX 292351
SVROHX
TNC175-177-185-300030-
/O.NEW.KOHX.SV.W.0112.170429T2351Z-170430T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
651 PM CDT SAT APR 29 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Van Buren County in Middle Tennessee...
Eastern Warren County in Middle Tennessee...
Southern White County in Middle Tennessee...
* Until 730 PM CDT
* At 650 PM CDT, a severe thunderstorm was located 12 miles north of
Dunlap, moving north at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Sparta, Spencer, Doyle, Virgin Falls State Natural Area, Rock
Island State Park and Fall Creek Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3589 8523 3582 8524 3579 8527 3579 8525
3572 8527 3569 8529 3557 8542 3555 8546
3553 8561 3583 8566 3585 8563 3585 8566
3587 8566 3589 8564 3589 8566 3590 8565
3592 8566 3595 8526 3592 8525 3591 8522
TIME...MOT...LOC 2350Z 183DEG 35KT 3555 8544
HAIL...1.00IN
WIND...60MPH
$$
BarnwellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 6:26 PM CDT, 25 minutes earlier.
Area forecast discussion, Apr 29, 6:26 PM CDT, 25 minutes before
Area Forecast Discussion National Weather Service Nashville TN 626 PM CDT Sat Apr 29 2017 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Have gone ahead and added a pre-first period to the forecast to handle the pesky isolated thunderstorms that have popped up in the afternoon heat. && .AVIATION... 00Z TAF DISCUSSION. Looking at VFR conditions through the TAF period, with some wind shear overnight, strong southerly winds tomorrow, and chances for showers and thunderstorms moving in from west to east from mid afternoon through the overnight hours. Winds will calm down slightly overnight but still be around 10 knots gusting to 20 knots. Wind shear will move into the forecast during this time with a strong low level jet around 2kft off the surface around 40 to 45 knots. Just after sunrise, winds will pick up to be sustained around 15 to 20 knots with gusts over 30 knots by the late morning/afternoon. Chances for showers and thunderstorms will first impact KCKV after 21Z Sunday, and likely after 00Z for KBNA. Therefore just have shra and vcts for KCKV after 21Z for now. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......19 AVIATION........Barnwell
Hazardous weather outlook, Apr 29, 5:49 AM CDT, 13 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 549 AM CDT Sat Apr 29 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-301030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 549 AM CDT Sat Apr 29 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Late Sunday into Sunday night...widespread thunderstorms are expected to move across all of Middle Tennessee. Some storms will be strong to severe, with damaging winds and flash flooding possible...especially west of Interstate 65. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late Sunday.
In the hours before
Special weather statement, Apr 29, 4:44 PM CDT, 2 hours 7 minutes before
Special Weather Statement National Weather Service Nashville TN 444 PM CDT SAT APR 29 2017 TNZ010-031-033-292215- Overton TN-Clay TN-Jackson TN- 444 PM CDT SAT APR 29 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OVERTON... NORTHEASTERN JACKSON AND CENTRAL CLAY COUNTIES UNTIL 515 PM CDT... At 443 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles east of Gainesboro, moving north at 30 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Celina and Standing Stone State Park. LAT...LON 3630 8540 3631 8557 3657 8561 3655 8532 TIME...MOT...LOC 2143Z 188DEG 24KT 3637 8550 Barnwell
Special weather statement, Apr 29, 5:16 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Nashville TN
516 PM CDT SAT APR 29 2017
TNZ062-292245-
Rutherford TN-
516 PM CDT SAT APR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RUTHERFORD COUNTY UNTIL
545 PM CDT...
At 516 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Murfreesboro, moving north at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Murfreesboro, Smyrna, La Vergne, Walterhill and Rockvale.
LAT...LON 3603 8640 3604 8639 3601 8638 3571 8645
3572 8663 3579 8663 3579 8661 3581 8661
3581 8662 3582 8661 3583 8662 3584 8660
3588 8662 3598 8661 3601 8661 3604 8656
3606 8656 3607 8646
TIME...MOT...LOC 2216Z 184DEG 33KT 3579 8654
BarnwellThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 4:44 PM CDT | Special Weather Statement | OHX | Clay | 31 min |
| Apr 29, 5:16 PM CDT | Special Weather Statement | OHX | Rutherford | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.